I was diagnosed with partial Cranial Diabetes Insipidus a few weeks ago. I have started taking Desmopressin and it seems to be working well. I no longer pee like the Traviso Fountain!
A Rathke’s Cleft Cyst on the posterior part of the Pituitary gland has caused the DI. In addition, on the anterior side of the Pituitary, there is a 3.5mm Microadenoma. The Endo is unsure if the microadenoma had any part of the cause of the DI.
I am going back to the Endo in a few weeks time to see how I am doing on the Dessmopressin and see if any other symptoms are present and see what the next steps are. I have been feeling unwell for nearly a year now, with bad fatigue, nausea, dizziness, insomnia etc. I have recently started to put on weight, aching joints, tearful, always cold etc.
Has anyone experienced these symptoms from these causes? How common is it to have both a Rathke’s Cyst and Microadenoma together? Is there anything I can do about the fatigue? I am a 33 year old male who was hardly ever ill before all of this!
I'm really busy today and I will respond in a more meaningful way in a day or two. But I had a Rathke's Clef cyst also. They tend to grow on the more posterior part of the Pituitary gland. So yes, I have DI as well. I also had a lot of the same symptoms too. My hormones were out of whack.
Make sure to weigh yourself as you get used to the DDAVP. You have make sure that you don't get yourself overhydrated.
They think that I had a prolactinoma too, but it was never picked up on the MRI. This is because my levels were quite high.
Hormone regulation takes some science and some art - so it takes a bit to get doses adjusted just right.
I hope your doctor tests all your hormones so that even though your DI is known, the other stuff that may occur is watched for as well. Get copies of all your tests. It may be that you are having a thyroid issue which would not be uncommon with a pituitary lesion. TSH is not valid when you have a pit thing, so make sure you are tested for pit function - free T3 and free T4. Nausea and all makes me think maybe other hormones may be off too.
There is an organization in England called the Pituitary Foundation. They have wonderful programs and information about all things pituitary. They used to even have a nurse practitioner that you could call with questions.
Like Rumpled said abive the hormones are important!
It is very possible that you've got Thyroid and growth hormone levels that are off. Even your sex hormones like testosterone could be off too.
It is important for your well being to make sure that your doctor determines whether this second adenoma is secreting anything.
Also you should see a neurosurgeon who specializes in the pituitary gland about whether surgery would be beneficial for you for both the Rathke's cleft cyst and this other adenoma. It's very important that you see the best surgeon that you can. My Rathke's had a tendency to shrink and expand. At one point it expanded and caused my pituitary stalk to deviate. Because Rathke's are so much closer to the hypothalamus they can bring there own set of problems if they affect your hypothalamus.
So yes these would certainly make you feel tired, gain weight, hyper emotional, and even contribute to insomnia and achey (achy). Whether you decide on surgery or not your hormones can be corrected and this will help you to feel better. The one hormone that will not be given is Growth hormone if you have active growths. Unfortunately Growth hormone is usually the first hormone to go (if you don't have a growth hormone secreting adenoma) and it plays a big role in our well being.
Good luck and feel free to ask more questions. This is all quite complicated and is a lot to take in at first. But it is important to be your own advocate so learning about all of this is important so that you can make the best choices for you and drive the quality of care that you are getting.
Sorry for the delay in responding and thank you so much for your responses. It has made me feel so much better to hear back from people who have experienced similar things.
My doctor has tested all hormones. They were all within their normal ranges, although I believe (and I speak under correction) my ACTH levels where on the high end of normal. I had the initial usual high sodium and albumin levels due to the DI and also have low vitamin D levels.
My endo is a specialist in neuro-endo and is highly respected so I feel confident in my care. I will request a copy of my results though as it cant hurt to be fully aware of what is going on.
I must say it is very interesting that you say your Rathks Cyst shrank and expanded. My symptoms seem to cycle and its very difficult to tell how I will be feeling.
I have been feeling terrible and my symptoms are now getting to the point where I am finding life very hard going. I should have jetted off on holiday this morning, but couldn’t even make it to the airport and had to cancel it. I had a series of blood tests last week. Some of the results have come back and I am showing positive for Antinuclear Antibodies (ANA). They are still waiting for the Anti-DNA test to come back. How concerned should I be about this? I thought ANA was a marker for autoimmune disease/Lupus? Could this be related to the microadenoma/Rathke’s or could this be separate? I am a little concerned as some information I have read also says ANA can be a marker for cancer.
How long did it take for you to recover from the surgery?
I can certainly see why you say hormone regulation takes some science and art!
Thank you for your advice and greetings from London!
An ANA test shows inflammation. You have to look at the actual test result and see the ratio, and if is it speckled, etc to see if it is for a particular disease.
Surgical recovery does not take long. Hormonal recovery can take a lot longer - it depends on how sick you were before to a degree from what I have seen.
I also have high ACTH - that indicates something wrong with the adrenals. Mine are gone and my ACTH secreting tumor has gone crazy so that is my issue. The adrenals help control sodium - I lose sodium so I have to take salt - weird actually that your sodium is high - all that is in your kidneys - renin/aldosterone axis. Your potassium may be effected too as sodium and potassium tend to go up and down together.
I have had cycle like symptoms with bad joint/spreading pain, fatigue, night sweats, acne, cysts on face and neck. I started with the joint pain going to physical therapists and they kept telling me I need to work out. But the issues were on my left hip, left leg, left heal. Since then, they moved to my hand, neck, jaw and eye. I began with my ob looking at the estrogen/progesterone and Thyroid. Nothing showed abnormal except for a low T3 which got me to an Endo doc. Now, they have tested all of the anterior pituitary hormones and have done an MRI. I swore the Growth Hormone or AcTh would be elevated..but they say it came back normal...but my MRI shows a 5mm cyst in the post pituitary along with mild tickening of the indulendum. Like the 33 year old man, my systems seemed to be cycle like and I thought it had to do with my left ovary. My doc wants to send me to a neurologist. Does that sound right?
I wish you had started your own thread - it is easier!
Your doc should at least send you to a endocrinologist, better - a neuro-endo. A neurologist cannot and will not treat pituitary lesions.
One set of testing for hormones is not good enough - and if the lab did it wrong and if the time of testing was wrong or the lab did it wrong (ACTH is very fussy) well, the tests are not really good enough... plus as you said, people change over time. Plus other tests may be what you need. You need a pituitary doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.